MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 5-0 S/A PC-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 5-0 S/A PC-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y844G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).A manufacturing record evaluation was performed for the finished device ph6813 batch number, and no non-conformance's were identified.Attempts are being made to receive device for evaluation.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the faulty suture was recognized when they were doing the count before the procedure.It was not used on the patient and they just replaced it with another suture.What was the name of the procedure? what is the condition of the patient? what was used to complete the procedure? device return/follow up.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery on (b)(6) 2020 and the suture was used.It was reported that when opening suture packet, the suture was not attached to the thread.It was not used on the patient and replaced it with another suture.There was no adverse patient consequence reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 04/13/2020.Additional h3 investigation summary: one open sample of product code y844, lot ph6813 was received for analysis.During the visual inspection of detached needle, the swage and attachment area were as expected.The barrel hole was examined under magnification and remnant suture was noted.The suture end is severely cut, resulting in a clip off defect.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of the performance ¿ needle pull off, is a clip off defect, this defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.

Brand Name
MCRYL UD 18IN 5-0 S/A PC-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9832472
Report Number2210968-2020-02083
Device Sequence Number19554923
Product Code GAN
UDI-Device Identifier10705031059726
UDI-Public10705031059726
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberY844G
Device Catalogue NumberY844G
Device Lot NumberPH6813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/13/2020
Patient Sequence Number1